Alert archive / Florida / Tornado Warnings in 1998
Tornado Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jun 25, 1998, 5:19 PM EDT for Union County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1998, 5:19 PM EDT (21:19 UTC)
- Expired
- Jun 25, 1998, 6:05 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Union County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 252121 RRA TORJAX FLC125-252205- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 519 PM EDT THU JUN 25 1998 * TORNADO WARNING FOR... UNION COUNTY IN NORTHERN FLORIDA * UNTIL 605 PM EDT * AT 516 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 2 MILES NORTH OF MILLER MOVING SOUTHWEST AT 5 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO ARE... MILLER BY 535 PM EDT WORTHINGTON SPRINGS BY 535 PM EDT PROVIDENCE BY 545 PM EDT GO TO A SMALL INTERIOR ROOM... ON THE LOWEST FLOOR. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR LATER STATEMENTS OR WARNINGS CONCERNING THIS SEVERE WEATHER SITUATtION. KUYPER/ WELSH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jun 25, 3:00 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT THU JUN 25 1998 SVR WX ONGOING AT THIS TIME. DEFER TO MIA/ATL FCST DISCUSSIONS FOR THE FCST. SHORT WAVE MOVING JUST OFFSHORE ENHANCING ACTIVITY. SOME REPORTS OF WIND DAMAGE AND LARGE HAIL SO FAR. SHORT WAVE MAY KEEP CONVECTION GOING A LITTLE LONGER TONITE. SMOKE AND HAZE TO CONTINUE. GULF SEA BREEZE PUSHING WELL INLAND...SO NOT EXPECTING MUCH IF ANY THING LIVE OAK-GNV-OCF. ANOTHER LINE OF CONVECTION IN SE GA ALONG DIFFERENTIAL HEATING FROM CI SHIELD AT WHAT WAS EARLIER CLR SKIES. TROPICAL SYSTEM IN GULF PORGGED TO MOVE TOWARD TX/LA. MOHLIN
In the hours before
Special weather statement, Jun 25, 12:07 PM EDT, 5 hours 12 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-260000- HAZARDOUS WEATHER UPDATE FOR NORTH FLORIDA AND SOUTH GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1207 PM EDT THU JUN 25 1998 ...SCATTERED STRONG TO SEVERE AFTERNOON THUNDERSTORMS... ...HIGH FIRE THREAT TO CONTINUE TODAY... ...TEMPERATURES CLIMBING TO NEAR CENTURY MARK THIS AFTERNOON... ...HEAT INDICES 105 TO 110 DEGREES... SEVERAL SURFACE BOUNDARIES...INTENSE HEAT...AND HIGH INSTABILITY WILL COMBINE TO ENHANCE THE CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AREAS OF HIGHEST PROBABILITY ARE FOR STORMS MOVING SOUTH ALONG THE GEORGIA EAST COAST SOUTHWARD INTO NORTH FLORIDA...ALONG AND NEAR THE FLORIDA GEORGIA BORDER...AND ALONG A SURFACE TROUGH IN SOUTH GEORGIA. EACH OF THESE IS CAPABLE OF TRIGGERING THE RAPID DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS EARLY THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DOWNBURST WINDS WITH THESE STORMS. LOCALLY HEAVY RAINFALL AND VERY HIGH LIGHTNING RATES ARE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE LOCAL FLOODING DUE TO SLOW STORM MOVEMENT. LOW LEVEL WINDS ARE STRONGER THAN THEY HAVE BEEN IN RECENT DAYS SO THE CHANCE OF HIGHER WIND SPEEDS WILL INCREASE AS AFTERNOON MIXING PROGRESSES...THIS WILL INCREASE THE RISK OF FIRE PROPAGATION AND REFLASH. TEMPERATURES WILL AGAIN CLIMB TO NEAR THE CENTURY MARK ACROSS MUCH OF THE INLAND AREAS. COASTAL AREAS WILL BE A LITTLE COOLER AS THE RESULT OF SEABREEZES. HEAT INDICES WILL BE NEAR 110 DEGREES. AN UPPER LEVEL DISTURBANCE OFF THE GEORGIA COAST WILL MOVE SOUTH TO OFFSHORE THE NORTHEAST FLORIDA COAST FRIDAY MORNING. SPOTTERS SHOULD REMAIN ALERT FOR RAPID ACTIVATION. FOR ADDITION INFORMATION...VISIT OUR WEB SITE ON THE INTERNET AT HTTP://WWW.UNF.EDU/NWS/JAX/ WELSH
Special weather statement, Jun 25, 12:07 PM EDT, 5 hours 12 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-260000- HAZARDOUS WEATHER UPDATE FOR NORTH FLORIDA AND SOUTH GEORGIA NATIONAL WEATHER SERVICE JACKSONVILLE FL 1207 PM EDT THU JUN 25 1998 ...SCATTERED STRONG TO SEVERE AFTERNOON THUNDERSTORMS... ...HIGH FIRE THREAT TO CONTINUE TODAY... ...TEMPERATURES CLIMBING TO NEAR CENTURY MARK THIS AFTERNOON... ...HEAT INDICES 105 TO 110 DEGREES... SEVERAL SURFACE BOUNDARIES...INTENSE HEAT...AND HIGH INSTABILITY WILL COMBINE TO ENHANCE THE CHANCE OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. AREAS OF HIGHEST PROBABILITY ARE FOR STORMS MOVING SOUTH ALONG THE GEORGIA EAST COAST SOUTHWARD INTO NORTH FLORIDA...ALONG AND NEAR THE FLORIDA GEORGIA BORDER...AND ALONG A SURFACE TROUGH IN SOUTH GEORGIA. EACH OF THESE IS CAPABLE OF TRIGGERING THE RAPID DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS EARLY THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DOWNBURST WINDS WITH THESE STORMS. LOCALLY HEAVY RAINFALL AND VERY HIGH LIGHTNING RATES ARE EXPECTED WITH THESE STORMS...WHICH MAY CAUSE LOCAL FLOODING DUE TO SLOW STORM MOVEMENT. LOW LEVEL WINDS ARE STRONGER THAN THEY HAVE BEEN IN RECENT DAYS SO THE CHANCE OF HIGHER WIND SPEEDS WILL INCREASE AS AFTERNOON MIXING PROGRESSES...THIS WILL INCREASE THE RISK OF FIRE PROPAGATION AND REFLASH. TEMPERATURES WILL AGAIN CLIMB TO NEAR THE CENTURY MARK ACROSS MUCH OF THE INLAND AREAS. COASTAL AREAS WILL BE A LITTLE COOLER AS THE RESULT OF SEABREEZES. HEAT INDICES WILL BE NEAR 110 DEGREES. AN UPPER LEVEL DISTURBANCE OFF THE GEORGIA COAST WILL MOVE SOUTH TO OFFSHORE THE NORTHEAST FLORIDA COAST FRIDAY MORNING. SPOTTERS SHOULD REMAIN ALERT FOR RAPID ACTIVATION. FOR ADDITION INFORMATION...VISIT OUR WEB SITE ON THE INTERNET AT HTTP://WWW.UNF.EDU/NWS/JAX/ WELSH
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 1:20 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 65 min |
| Jun 25, 1:41 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 64 min |
| Jun 25, 2:14 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 61 min |
| Jun 25, 2:32 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 78 min |
| Jun 25, 2:37 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 78 min |
| Jun 25, 2:47 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 78 min |
| Jun 25, 2:51 PM EDT | Tornado Warning | JAX | Duval | 64 min |
| Jun 25, 3:12 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 58 min |
| Jun 25, 3:15 PM EDT | Tornado Warning | JAX | Nassau | 50 min |
| Jun 25, 3:44 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 61 min |
| Jun 25, 4:10 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 80 min |
| Jun 25, 4:19 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 61 min |
| Jun 25, 4:35 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 75 min |
| Jun 25, 4:51 PM EDT | Severe Thunderstorm Warning | JAX | Bradford | 79 min |
| Jun 25, 5:00 PM EDT | Tornado Warning | JAX | Alachua | 65 min |
| Jun 25, 5:24 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 61 min |
| Jun 25, 5:48 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 77 min |
| Jun 25, 5:57 PM EDT | Tornado Warning | JAX | Columbia | 33 min |
| Jun 25, 6:05 PM EDT | Tornado Warning | JAX | Gilchrist | 60 min |
Nearby
Tornado Warnings in Florida, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.